U.S. doctors online nowAsk doctors free
Hammond, IN
A 30-year-old male asked:

my pcp has brought me from 150mg, to 75mg, to 0mg of effexor (venlafaxine) xr. is this an acceptable way to taper off? i am experiencing severe withdrawal symptoms

1 doctor answer7 doctors weighed in
Dr. Ralph Morgan Lewis
Family Medicine 38 years experience
Depends on…: What time frame the tapering was done. Contact the doc to express the withdrawl symptoms you're having so s/he can taper you off more slowly.
Dr. Steven Reidbord
Psychiatry 36 years experience
It's acceptable for many patients, but some are more sensitive to discontinuation syndrome than most. Such patients may need a more gradual taper over a longer time than is typical.
Sep 8, 2012

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Apr 23, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.